Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 162, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Oct 13, 2001, 1:14 PM CDT for Jefferson Parish, Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2001, 1:14 PM CDT (18:14 UTC)
- Expired
- Oct 13, 2001, 2:15 PM CDT
- In force
- 61 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 12:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
160 WUUS54 KLIX 131816 SVRNEW LAC051-057-071-087-089-131915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 114 PM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO... KENNER...HARVEY...AVONDALE LAFOURCHE PARISH IN SOUTHEAST LOUISIANA ORLEANS PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS ST. BERNARD PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF CHALMETTE ST. CHARLES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF HAHNVILLE * UNTIL 215 PM CDT * AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NORCO TO NEAR RACELAND...MOVING EAST AT 20 MPH. ST CHARLES PARISH EMERGENCY MANAGEMENT REPORTED TREES WERE BLOW DOWN AT 11O PM. SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 4:20 AM CDT, 8 hours 54 minutes earlier.
Area forecast discussion, Oct 13, 4:20 AM CDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 420 AM CDT SAT OCT 13 2001 CORRECTED TO ADDE FLASH FLOOD WATCH FOR SW MS AND INTERIOR SECTIONS OF SE LA FOR THIS AFTERNOON AND EARLY EVENING. A TYPICAL SPRING-LATE FALL SEVERE WEATHER/HEAVY RAIN EVENT IS SHAPING UP FOR THE LOWER MS VALLEY FOR MAINLY THIS AFTERNOON AND EVENING. A CLASSICAL SYNOPTIC HEAVY RAIN/SEVERE WEATHER EVENT CONTINUES TO UNFOLD OVER THE REGION AS AN UNSEASONABLY STRONG TROF ALOFT DIGS SSE INTO W TX EARLY THIS MORNING. THIS COLD..DEEP TROUGH ALOFT WILL GRADUALLY TURN EWD OVER TX TODAY AND THEN ACCELERATING NEWD TONIGHT. A 999 MB SURFACE LOW DEVELOPING IN S TX WILL BEGIN TO MOVE NEWD TOWARDS DAYBREAK. COMBINATION OF THESE STRONG DYNAMICS WILL CAUSE THE LOW LEVEL FLOW TO INCREASE FROM THE SOUTH WITH 850 MB WINDS REACHING 40 TO 50 KT BY AFTN OVER THE LOWER MS VALLEY. THIS REGION WILL ALSO BE IN THE RIGHT REAR QUADRANT OF A STRONG JET MAX. BREEZY CONDITIONS WILL PREVAIL AS THE SURFACE PRESSURE PATTERN TIGHTENS UP AHEAD OF THE FRONT. PWS WILL REACH NEAR 2 INCHES..K-INDICES 34 OR HIGHER AND L.I.S OF -4 TO -6. DIFFLUENCE WILL INCREASE ACROSS THE REGION AS THE TROF ALOFT BEGINS TO TURN EWD AND THEN NEWD. USING THESE PARAMETERS IN OUR QPF DECISION TREE YIELDS A GOOD POTENTIAL FOR SIGNFICANT TO EXCESSIVE RAINS OVER SW MS AND INTERIOR SECTIONS OF SE LA MAINLY THIS AFTERNOON AND EVENING. SOME MAX RAINS OF 5 INCHES OR MORE WILL BE LIKELY. SIGNIFICANT RAINS A FEW DAYS AGO SATURATED THE SOIL ESPECIALLY PORTIONS OF SW MS AND OVER AREAS FROM VICINITY OF BTR TO SLIDELL. A FLASH FLOOD WATCH WILL BE ISSUED WITH THE 430 AM ZONES FOR SW MS AND INTERIOR SECTIONS OF SE LA FOR MAINLY THIS AFTN AND EARLY EVENING. THERE WILL EXIST A MODERATE THREAT OF SEVERE STORMS IN ADDITION TO THE HEAVY RAINS. THE COLD FRONT ASSOCIATED WITH THE STRONG UPPER LEVEL TROUGH WILL APPROACH THE CWA BY MID-AFTERNOON AND MOVE EWD OVER THE ENTIRE AREA EARLY TONIGHT. COOLER AND DRIER AIR WILL SWEEP EWD OVER THE REGION IN THE WAKE OF THE FRONT. HIGH PRESSURE WILL BUILD SEWD OVER THE REGION EARLY NEXT WEEK WITH A DRY WEATHER PATTERN PREVAILING. MCB 80/58/74/50 +700 BTR 81/61/77/52 +500 MSY 84/64/76/58 +700 GPT 79/62/78/53 9800 .NEW...SMALL CRAFT ADZY KPQL TO ATCHAFALAYA RVR. LA...FLASH FLOOD WATCH INTERIOR SECTIONS OF SE LA FOR THIS AFTERNOON AND EARLY EVENING. MS...FLASH FLOOD WATCH SW MS THIS AFTERNOON AND EARLY EVENING. 05
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:51 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 54 min |
| Oct 13, 11:35 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 25 min |
| Oct 13, 11:35 AM CDT | Tornado Warning | LIX | Saint Helena | 25 min |
| Oct 13, 11:50 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 11:50 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 12:00 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 60 min |
| Oct 13, 12:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 60 min |
| Oct 13, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 62 min |
| Oct 13, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 62 min |
| Oct 13, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 62 min |
| Oct 13, 12:49 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 56 min |
| Oct 13, 12:49 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 56 min |
| Oct 13, 1:14 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 61 min |
| Oct 13, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 66 min |
| Oct 13, 2:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 2:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 2:20 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 25 min |
| Oct 13, 4:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 4:50 PM CDT | Special Marine Warning | LIX | 115 min | |
| Oct 13, 4:50 PM CDT | Special Marine Warning | LIX | 115 min | |
| Oct 13, 5:00 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche | 60 min |
| Oct 13, 5:35 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 55 min |
| Oct 13, 6:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 6:35 PM CDT | Tornado Warning | LIX | Plaquemines | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.